Alert archive / Alaska / Snow Advisories in 2008
Snow Advisory 13, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Mar 30, 2008, 6:59 AM AKDT. It took effect at Mar 30, 2008, 12:00 PM AKDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 6:59 AM AKDT (14:59 UTC)
- In effect from
- Mar 30, 2008, 12:00 PM AKDT
- Expired
- Mar 31, 2008, 5:17 AM AKDT
- In force
- 17 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 301959 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1159 AM ADT SUN MAR 30 2008 AKZ145-310915- /X.NEW.PAFC.SN.Y.0013.080330T2000Z-080331T1700Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1159 AM ADT SUN MAR 30 2008 ...SNOW ADVISORY IN EFFECT UNTIL 9 AM ADT MONDAY NORTH OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM ADT MONDAY. SNOW HAS SPREAD OVER MUCH OF THE SUSITNA VALLEY THIS MORNING. ADDITIONAL SNOWFALL ACCUMULATIONS OF UP TO 4 INCHES ARE EXPECTED TODAY. AN ADDITIONAL 4 TO 9 INCHES ARE EXPECTED BY TOMORROW MORNING. HEAVIEST AMOUNTS WILL BE NORTH OF TALKEETNA. SNOW WILL TAPER TO SNOW SHOWERS BY MID MORNING MONDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWAK41 PAFC 311036 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 236 AM ADT MON MAR 31 2008 AKZ145-311700- /X.CON.PAFC.SN.Y.0013.000000T0000Z-080331T1700Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 236 AM ADT MON MAR 31 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM ADT THIS MORNING FOR TALKEETNA NORTHWARD... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM ADT THIS MORNING. SNOW WILL CONTINUE THIS MORNING...WITH STORM TOTAL ACCUMULATIONS OF 7 TO 13 INCHES BY MID MORNING. SNOW WILL TAPER OFF TO SHOWERS BY LATE MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 311317 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 517 AM ADT MON MAR 31 2008 AKZ145-311430- /X.CAN.PAFC.SN.Y.0013.000000T0000Z-080331T1700Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 517 AM ADT MON MAR 31 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Mar 30, 12:00 AM AKDT, 6 hours 59 minutes earlier.
Area forecast discussion, Mar 30, 12:00 AM AKDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT SUN MAR 30 2008 .MODEL DISCUSSION... NOT SPECTACULAR AGREEMENT WITH THE NUMERICAL MODELS...BUT DECENT FOR THIS TIME OF YEAR AND THE COMPLEXITY OF DYNAMICS FROM THE POLAR AND SUBTROPICAL JETS INTERACTING WITH EACH OTHER. THIS MORNING FORECASTS LEAN A LITTLE TOWARD THE UKMET WEST OF KODIAK AND MORE TOWARD THE GFS TOWARDS THE EAST. .ANALYSIS AND UPPER LEVELS... AMPLIFIED SUBTROPICAL JET-STREAM WORKING ACROSS THE PACIFIC BETWEEN ABOUT 30 AND 50 DEGREES NORTH LATITUDE. POLAR JET DRIVEN BY A DEEP UPPER LOW JUST NORTH OF SIBERIA...MOVING INTO NORTHWEST ALASKA. AN ELONGATED COLLABORATIVE FRONTAL BOUNDARY STRETCHES ALONG 150 TO 160 WEST LONGITUDE WITH SOME ENERGY FROM BOTH JETS...BUT NEVER COMBINED. .SHORT TERM FORECAST... THE LONG FRONTAL BOUNDARY WILL WORK SLOWLY EASTWARD THROUGH MONDAY AND WEAKEN AS IT MOVES INTO THE LONG WAVE RIDGE OVER THE NORTHERN GULF. THIS WILL MOVE PRECIPITATION INTO MOST AREAS OF SOUTH CENTRAL AND SOUTHWEST ALASKA OVER THE NEXT FEW DAYS. THE GULF RIDGE AMPLIFIES THROUGH EARLY THIS WEEK AS A DEEP UPPER LOW DEVELOPS OVER THE WESTERN BERING SEA. THIS LOW WILL INDEED COMBINE ENERGY FROM BOTH JETS. ANOTHER FRONTAL SYSTEM FROM THIS LOW WILL WORK ITS WAY INTO SOUTHWEST ALASKA BY MONDAY NIGHT...AND POSSIBLY SOUTH CENTRAL ON TUESDAY...THOUGH IT ALSO WEAKENS AS IT MOVES THROUGH THE RIDGE. .LONG TERM FORECAST... ALTHOUGH THERE ARE SOME DISAGREEMENTS AMONG THE GLOBAL MODELS AND ENSEMBLES...IT LOOKS LIKE THE MEAN TROUGH POSITION WILL SETTLE IN OVER THE EASTERN BERING SEA AND WESTERN ALASKA...FOR SOME UNSETTLED WEATHER FOR LATER IN THE WEEK INTO NEXT WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING 130 132 155 172 175 176. FIRE WEATHER...NONE. LUDWIG MAR 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:00 PM AKDT | Gale Warning | AFC | 4 days | |
| Mar 29, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Mar 29, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Mar 30, 2:45 AM AKDT | Small Craft Advisory | AFC | 44 hr | |
| Mar 30, 11:00 AM AKDT | Brisk Wind Advisory | AFC | 48 hr | |
| Mar 30, 11:00 AM AKDT | Gale Warning | AFC | 4 days | |
| Mar 30, 11:00 AM AKDT | Gale Warning | AFC | 3 days | |
| Mar 30, 11:00 AM AKDT | Small Craft Advisory | AFC | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.